Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    JUST FOUND OUT I HAVE JC VIRUS
    avatar
    LACIBACI posted:
    BEEN ON TYSABRI FOR 3 YEARS WITH GREAT SUCCESS. JUST FFOUND OUT I HAVE THE JC VIRUS. MY DR WANTS ME OFF
    TYSABRI NOW. I REALLY DONT WANT TO STOP AS IT HAS BEEN
    WONDERFULL TO ME.
    WHAT TO DO?????
    Reply
     
    avatar
    Neil S Lava, MD responded:
    When you become JC virus positive you are at increased risk to develop PML. We don't have a lot of data on people taking Tysabri for longer than 3 years and I understand why your doctor is concerned.
    As you know there are other medications that can be used in place of Tysabri but Tysabri still is one of the most effective medicines we have.
    You should sit down and talk with your doctor about your concerns and see if you can work out a compromise.
     
    avatar
    caregiver41 replied to Neil S Lava, MD's response:
    I have been on Tysabri for 4 years It doesn't work on me that way but I don't get side effects like I do with other Meds. I too am JC positive my doctor keeps checking for PML signs. He has never talked to me about coming me off Tysabri. I guess you have a better more concerned doctor, who worries about your health then I have your lucky. Good luck on a different Med.
     
    avatar
    Nancy04232004 replied to Neil S Lava, MD's response:
    My test for JC virus also came back positive, yet my doctor wants me to still take Tysabri. She told me that she has several patient who are also taking Tysabri and are JC positive and they have not had any problems. With that information, she is going to monitor me more closely.


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.